Cyanide-induced parkinsonism: A clinicopathologic report

Ryan J. Uitti, A. H. Rajput, E. M. Ashenhurst, B. Rozdilsky

Research output: Contribution to journalArticle

108 Scopus citations

Abstract

An 18-year-old man ingested 975 to 1,300 mg of potassium cyanide in a suicide attempt. He was treated and survived the poisoning episode, but then had severe parkinsonian syndrome, characterized primarily by akinesia and rigidity. He died 19 months after the drug overdose. At autopsy, major destructive changes were found in the globus pal- lidus and putamen, whereas the melanin-containing zone of substantia nigra was intact. This is the first clinicopathologic report of parkinsonism as a result of cyanide poisoning.

Original languageEnglish (US)
Pages (from-to)921-925
Number of pages5
JournalNeurology
Volume35
Issue number6
StatePublished - Jun 1985

    Fingerprint

ASJC Scopus subject areas

  • Clinical Neurology

Cite this

Uitti, R. J., Rajput, A. H., Ashenhurst, E. M., & Rozdilsky, B. (1985). Cyanide-induced parkinsonism: A clinicopathologic report. Neurology, 35(6), 921-925.